Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 19, 2008, 12:48 PM CDT for 23 counties in South Dakota. It took effect at May 19, 2008, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 12:48 PM CDT (17:48 UTC)
- In effect from
- May 19, 2008, 1:00 PM CDT
- Expired
- May 19, 2008, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 23 counties
Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 83 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 191748 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1248 PM CDT MON MAY 19 2008 .NORTHWEST WINDS WILL INCREASE DURING THE AFTERNOON HOURS AND BECOME STRONG AS LOW PRESSURE MOVES SOUTHEAST INTO IOWA. SDZ038-039-050-052>054-057>060-063>065-068-200100- /O.NEW.KFSD.WI.Y.0012.080519T1800Z-080520T0100Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 1248 PM CDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 WITH GUSTS TO AROUND 45 MPH BY EARLY THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ040-055-056-061-062-066-067-069-070-200100- /O.NEW.KFSD.WI.Y.0012.080519T2000Z-080520T0100Z/ BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY- INCLUDING THE CITIES OF...BROOKINGS...MADISON...FLANDREAU... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION 1248 PM CDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. WINDS WILL TURN TO THE NORTHWEST THIS AFTERNOON...AND ARE EXPECTED TO INCREASE TO 25 TO 35 WITH GUSTS AS HIGH AS 45 MPH BY MID AFTERNOON. WINDS WILL RAPIDLY DECREASE EARLY THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ LIEBL
2 follow-up statements
000 WWUS73 KFSD 192055 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT MON MAY 19 2008 .NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND BECOME STRONG AS LOW PRESSURE MOVES SOUTHEAST INTO IOWA. THE WINDS ARE EXPECTED TO DECREASE AROUND SUNSET. SDZ038-039-050-052>054-057>060-063>065-068-200100- /O.CON.KFSD.WI.Y.0012.000000T0000Z-080520T0100Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 355 PM CDT MON MAY 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 WITH GUSTS TO AROUND 45 MPH WILL RAPIDLY DECREASE THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ040-055-056-061-062-066-067-069-070-200100- /O.CON.KFSD.WI.Y.0012.000000T0000Z-080520T0100Z/ BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY- INCLUDING THE CITIES OF...BROOKINGS...MADISON...FLANDREAU... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION 355 PM CDT MON MAY 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 WITH GUSTS TO AROUND 45 MPH WILL RAPIDLY DECREASE THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 200058 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 758 PM CDT MON MAY 19 2008 .WINDS WILL CONTINUE TO DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. SDZ038-039-050-052>054-057>060-063>065-068-200200- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-080520T0100Z/ BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR 758 PM CDT MON MAY 19 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. $$ SDZ040-055-056-061-062-066-067-069-070-200200- /O.EXP.KFSD.WI.Y.0012.000000T0000Z-080520T0100Z/ BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA-TURNER-LINCOLN-YANKTON-CLAY- INCLUDING THE CITIES OF...BROOKINGS...MADISON...FLANDREAU... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...YANKTON...VERMILLION 758 PM CDT MON MAY 19 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 19, 10:00 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 10:00 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 AM CDT MON MAY 19 2008 .DISCUSSION... MADE SOME TWEAKS TO THE FORECAST FOR TODAY. SHOWER ACTIVITY HAS PUSHED WELL TO THE EAST THIS MORNING WITH S/WV. MORE ENERGY SLIDES THROUGH THE AREA THIS AFTERNOON...WHICH WILL BRING ANOTHER CHANCE FOR CONVECTION. ATMOSPHERE IS STILL DRY IN THE LOWEST 1 TO 2 KM BUT FURTHER COOLING ALOFT AND SLIGHTLY HIGHER SFC DEW POINTS WILL ALLOW FOR A CHANCE OF MEASURABLE PRECIPITATION ONCE LAPSE RATES STEEPEN. COULD SEE A FEW ISOLATED THUNDERSTORM CAPABLE OF PRODUCING A QUICK TENTH OR TWO OF PRECIPITATION...BUT GENERALLY EXPECTING SOMETHING SIMILAR TO LAST NIGHT WITH ISOLATED TO SCATTERED AMOUNTS OF A FEW HUNDRETHS. BEST CHANCES FOR CONVECTION SHOULD BE EAST OF A LINE EAST FROM BROOKINGS TO STORM LAKE. NO SEVERE THUNDERSTORMS EXPECTED... BUT CAN NOT RULE SOME SMALL HAIL SHOULD ANY STRONGER CONVECTIVE CELLS DEVELOP IN SW MN AND NW IA AS FREEZING LEVELS ARE AROUND 8000 FT AND DRY LOW LEVELS. INCREASED THE WINDS FOR THIS AFTERNOON...ESPECIALLY IN THE WRN CWA...ROUGHLY FROM I 29 WWRD. ONCE SFC TROUGH PASSES TO THE E...AND MID AND UPPER LEVELS COOL...LAPSE RATES WILL BECOME STEEP AND HIGH MOMENTUM AIR WILL MIX TO THE SFC. WILL LIKELY SEE SOME GUSTS IN EXCESS OF 40 MPH FROM THE JAMES VALLEY AND W BY LATE THIS AFTERNOON. DESPITE THE STRONG WINDS...FIRE DANGER SHOULD NOT GO ABOVE THE HIGH RANGE THIS AFTERNOON. DEW POINTS ARE EXPECTED TO REMAIN IN THE 40S...KEEPING RELATIVE HUMIDITIES IN THE 30S...BUT WILL MONITOR FOR DRIER AIR MIXING TO THE SFC. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH 20/12Z. ISOLATED TSRA POSSIBLE DAYTIME HEATING THIS AFTERNOON/EARLY EVENING. HOWEVER PROBABILITY OF TSRA AT SINGLE TAF LOCATION LOW SO WILL NOT MENTION IN TAFS AT THIS TIME. W TO NW WILL INCREASE THIS AFTERNOON INTO THE 15 TO 30 MPH RANGE WITH HIGHER GUSTS ACROSS MUCH OF SD...ALTOUGH THE STRONGEST WILL BE FROM THE JAMES VALLEY AND WWRD. && .PREV DISCUSSION... SCT LGT SHWRS CONT TO MOVE OVER AREA PRETTY MUCH AS FIGURD AND SHUD BE MOVG STDLY EWD OUT OF AREA AFT 12Z. ISOLD LTG STRIKES HAVE APPEARED FROM TIME TO TIME BUT WITH CONTD SLOW WEAKNG OF ACTVTY HAVE CHANGED TUNE A LTL AND GONE WITH JUST SHWRS LINGRNG. AS THIS MOVES OUT...STAGE WILL BE SET WITH INCRG MOISTR AND INSTBLTY FOR NEXT STGR WV THIS AFTN AND EVE. THO GREATST EFFECTS OF THIS NEXT WV WILL BE JUST NE OF FCST AREA...WITH AIR BCMG MRE MOIST AND UNSTBL FROM THE S AND SW...IT IS WORTH A MENTN OF TSTM CHC WHICH WE DIDNT HAVE IN ERYR FCST. HEATG BTWN WVS TDA WILL BE A FACTOR. THIS THREAT WILL CONT INTO THIS EVE BEFORE ENDG AS WELL DEFINES WV MOVES E/SE OF AREA. THIS SECOND WV AND OTHERS FOLLWG FRTHR E WILL DIG ERN USA TROF AND FORCE RDGNG OVER PLAINS. THIS LEADS TO AT LEAST A CPOL DAYS OF DRY MILD WX. WITH TNGTS MODELS GNLY SHOWINF UPPR FEATURES...TROF E RDG CNTRL AND DIGGING UPR LO SWRN USA...BCMG MORE ENTRENCHED...QSTN ARISES ABOUT SLOWING ADVANCE OF PCPN THREAT LATER THIS WEEK. WILL ONLY GO WITH MINOR SLOWNG FOR NOW DUE TO UNCERTAINTY IN RUN TO RUN MODEL CHANGES AND THE FACT THAT FCST MENTN OF PCPN ESPLY ERY DEALS WITH JUST SLGT CHC. IF TREND CONTS WE MAY BE ABLE TO CUT THESE WED/THU POPS MORE. FOR NOW WITH GFS STILL BRIONGING MORE MOISTR AND INSTBLTY TO AREA BY THU NGT AND FRI DESPITE RDGNG...WILL CUT BACK VERY LITTLE AT MOST. THIS GOES INTO REST OF EXTENDED PD THRU NEXT WEEKEND. TEMP TREND STILL VERY MODERATE WITH SEASNBLY WARM TDA BCMG SEASNBLY COOL BHND WV FOR TUE...THEN SOME MODEST WARMNG AGN LATE IN WEEK WITH RDGNG. NO FROST AND NO WARMNG INTO THE 90S OR EVEN VERY MUCH INTO THE 80S FORSEEN. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...LIEBL WILLIAMS/JH
Hazardous weather outlook, May 19, 10:06 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 AM CDT MON MAY 19 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1006 AM CDT MON MAY 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING FROM THE JAMES RIVER EAST...HOWEVER THIS BEST CHANCES WILL BE EAST OF INTERSTATE 29. SEVERE STORMS ARE NOT ANTICIPATED... ALTHOUGH THERE IS A MINIMAL THREAT FOR SMALL HAIL...MAINLY INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Advisories in South Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.